ContentsSynopsisCodesBest TestsDrug Reaction DataReferencesView all Images (2)
Potentially life-threatening emergency
Heparin-induced thrombocytopenia
Print
Other Resources UpToDate PubMed
Potentially life-threatening emergency

Heparin-induced thrombocytopenia

Print Images (2)
Other Resources UpToDate PubMed

Synopsis

A potentially life-threatening drug reaction to heparin therapy involving development of low blood platelet count. Patients are typically asymptomatic and bleeding rarely occurs, though complications of thrombosis can include skin necrosis, gangrene, pulmonary embolism, myocardial infarction, or thrombotic stroke. Some patients may experience injection-site necrosis or acute systemic reactions that present with fever, chills, hypertension, tachycardia, chest pain, and dyspnea.

Codes

ICD10CM:
D75.82 – Heparin induced thrombocytopenia (HIT)

SNOMEDCT:
73397007 – Heparin-induced thrombocytopenia

Best Tests

Subscription Required

Drug Reaction Data

Below is a list of drugs with literature evidence indicating an adverse association with this diagnosis. The list is continually updated through ongoing research and new medication approvals. Click on Citations to sort by number of citations or click on Medication to sort the medications alphabetically.

Subscription Required

References

Subscription Required

Last Updated: 12/21/2015
Copyright © 2018 VisualDx®. All rights reserved.
Potentially life-threatening emergency
Heparin-induced thrombocytopenia
Print 2 Images
View all Images (2)
(with subscription)
Heparin-induced thrombocytopenia (Rapid Onset) : Chest pain, Chills, Fever, Reaction 0 to 5 days after drug, heparin group, Dyspnea, BP increased, PLT decreased, Within 24 Hours of Exposure
Copyright © 2018 VisualDx®. All rights reserved.